International Journal of Differential Equations
- Int. J. Differ. Equ.
- Volume 2010, Special Issue (2010), Article ID 508217, 25 pages.
On the Positivity and Zero Crossings of Solutions of Stochastic Volterra Integrodifferential Equations
We consider the zero crossings and positive solutions of scalar nonlinear stochastic Volterra integrodifferential equations of Itô type. In the equations considered, the diffusion coefficient is linear and depends on the current state, and the drift term is a convolution integral which is in some sense mean reverting towards the zero equilibrium. The state dependent restoring force in the integral can be nonlinear. In broad terms, we show that when the restoring force is of linear or lower order in the neighbourhood of the equilibrium, or if the kernel decays more slowly than a critical noise-dependent rate, then there is a zero crossing almost surely. On the other hand, if the kernel decays more rapidly than this critical rate, and the restoring force is globally superlinear, then there is a positive probability that the solution remains of one sign for all time, given a sufficiently small initial condition. Moreover, the probability that the solution remains of one sign tends to unity as the initial condition tends to zero.
Int. J. Differ. Equ., Volume 2010, Special Issue (2010), Article ID 508217, 25 pages.
Received: 1 November 2009
Accepted: 14 January 2010
First available in Project Euclid: 26 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Appleby, John A. D. On the Positivity and Zero Crossings of Solutions of Stochastic Volterra Integrodifferential Equations. Int. J. Differ. Equ. 2010, Special Issue (2010), Article ID 508217, 25 pages. doi:10.1155/2010/508217. https://projecteuclid.org/euclid.ijde/1485399836